I am a 23 year old female, diagnosed with Costro Chondritis. It started with mild chest pains on the left side(on a Wednesday night). By noon the following day on Thursday it was worse and I scheduled an appointment my Dr. It was pretty bad by the time I got to the Dr. I was not givena chest X-ray or EKG, but was diagnosed with costro chondritis (because I was sore to the touch mainly through my left breast). I was given Naprocyn. The following morning (Friday 8AM) when I began taking the Naprocyn my chest began hurting worse unbearable now...deep deep pains in my chest that just made me cry and hold my chest. i went back to the Dr., had chest xrays which turned out find. I was given Ultram for pain, Medral pak (21 tablets for 6 days), and continued the Naprocyn. The following afternoon (Thursday @ noon)I had to go the hospital, I thought i was dying FOR SURE. I have never hurt this bad not even during birth. I had an EKG at the Hospital and more chest x-rays. EKG looked good, heart rate was good, but blood vessels on the left side of my chest were dense. Whatever that could mean. i was sent home with new meds: this time..continue Medral pak, hydrocodone for pain, and Lodine. Now, i hurt so bad i can't stand to walk, riding in the car hurts, nothing helps the pain. Not even a little bit of relef from my meds. I was referred to a pulmonologist. I was in tears while at his office..I couldn't say a word without crying...I knew for certain i was dying. He tested for underlying causes: lupus,and other female diseases, and he also did chest x-rays which he said looked great. He said it looks like i have a healthy heart and lungs, but he wants to know why this is happening to me. He changed my medication and this time for the better or let me stress THE BEST. Lortab 7.5 mg 1 every 3-4 hrs. and over the counter ALEVE 1 every 8 hrs. After 2 days i could actually walk and even returned to work! Amazing, i thought i would never get better. Well, it has been 3 weeks and I have been doing so good I quit taking my medicinee, and guess what/ Pain has returned, not anywhere near as bad but it has returned when i thought I was better. What's the deal. Do you think this is really costro chondritis?! Why would I have it? the day t started hurting I was jumping on a trampoline, I have also benn under family stress?! Could it be something else? Something I really need to worry about? Is costro chondritis something to really worry about? Is it safe to continue Aleve and Lortab till I am no longer hurting without it? Also, is Hydrocodone as strong as Lortab? The drug store substituted Hydrocodone this time, and since i have started taking the meds after trying to quite it just doesn't seem like it's working. Sorry so long, but I am desperate for help. Thank-you!
Dear Please Help,
Well it certainly sounds as you have been appropriately diagnosed and treated.
First and foremost I suggest you continue to follow with your physician in regards
to your medication adjustments, especially since you may simply be stopping the
treatment too quickly, and the physician might help you with what is called a
slow taper of all the medications. STRESS is always a bad thing, make a concerted
effort to find some kind of outlet (EXERCISE is the best one and the best for you)
as stress is an aggravator of many conditions. Since not all that much is known
regarding the actual cause of costrochondritis, it is a difficult disease to treat
but eliminating potential stressors may potentially help (this is not proven therapy.)
Information provided in the heart forum is intended for general medical informational
purposes only, actual diagnosis and treatment can only be made by your physician(s).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.